Funnel Cloud, Taylor
- When
- September 5, 12:10 PM CST
- Where
- Taylor County, 3.01 mi WNW of Lawn
- Reported by
- Public
- Coordinates
- 32.140, -99.800
Isolated Severe Thunderstorms produced large hail in Callahan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated Severe Thunderstorms produced large hail in Callahan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 5, 11:19 AM CST, 51 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 1219 PM CDT Mon Sep 5 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 335 AM CDT Mon Sep 5 2022 Expect similar conditions for your Labor Day holiday compared to what we saw yesterday. Our area will remain situated between the Great Basin upper high and low pressure over the Arklatex. High res models once again develop isolated to widely scattered showers and thunderstorms this afternoon initially in the Big Country, with this activity then drifting southward into the Concho Valley and Heartland. Carrying a 20-40 percent chance of PoPs for this afternoon and evening, with the highest PoPs across our southeastern counties. A few storms could produce strong to marginally severe wind gusts and/or downbursts- given DCAPE values over 1000 J/KG. Locally heavy rainfall and frequent lightning are the other main hazards. Outside of any showers and storms, it will be mostly sunny and warm, with temperatures climbing into the lower to middle 90s. Overnight lows will be in the upper 60s. && .LONG TERM... (Tuesday through Sunday) Issued at 243 AM CDT Mon Sep 5 2022 A remnant boundary and an upper-level trough over east Texas on Tuesday and Wednesday may result in chances for afternoon thunderstorms. Any storms that develop would be scattered and focused mainly across our southeastern counties. Otherwise, cloud cover should be far less than last week, which should result in high temperatures in the low to mid 90s each day. The main features that will affect the weather for the rest of the week are the aforementioned trough and a strong upper-level ridge over the western US. Global models are in good agreement that the trough axis will settle in across the western Gulf Coast by Thursday, which would put west Texas on the backside of this feature. This type of pattern will likely result in a warm and dry forecast. But the fly in the ointment will be courtesy of Tropical Storm Kay which is currently off the west coast of Mexico. Model consensus shows this system moving northwestward along the west side of Baja California through Friday. Depending on the track of this system, moisture could be advected northeast across Mexico and into west Texas, which would increase chances for rain across the region. However, models are showing the ridge a bit stronger than in earlier runs which would help to steer Kay out to sea, thereby limiting rain chances for Thursday and Friday. Over the weekend, a progressive, upper-level trough will move across the northern Plains and Midwest. This may alter the pattern slightly, but since tropical storms can be challenging to forecast, we'll need to watch this system as the week goes on. For now, chances for precipitation were kept low for this time period. && .AVIATION... (18Z TAFS) Issued at 1217 PM CDT Mon Sep 5 2022 Isolated convection continues across West Central Texas early this afternoon and will continue into the afternoon. Terminal most likely to be affected is Brady (KBBD) and even there the chances look pretty small. Will continue the mention of VCTS at some locations and end them around or before sunset. Otherwise, VFR conditions and very light winds will continue through Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 94 68 95 68 / 20 10 0 0 San Angelo 93 68 94 69 / 20 10 10 0 Junction 92 68 92 68 / 20 20 10 10 Brownwood 93 68 94 68 / 40 20 10 0 Sweetwater 94 69 95 69 / 10 10 0 0 Ozona 89 66 90 68 / 10 10 10 0 Brady 91 68 91 69 / 30 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....SK AVIATION...07
Hazardous Weather Outlook National Weather Service San Angelo TX 319 AM CDT Mon Sep 5 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-060830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 319 AM CDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Isolated to widely scattered showers and thunderstorms are possible this afternoon and evening. A few of these storms could be marginally severe. Gusty winds, dangerous lightning, and locally heavy rainfall are the primary concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The Dyess AFB radar (KDYX), 68 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
1 funnel cloud, 1 hail. Local standard time, as filed.
The Fire Department reported quarter size hail 4 miles southeast of Eula.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058038, 1058039.